Alert archive / Texas / Small Craft Advisories in 2021

Small Craft Advisory 95, NWS Houston/Galveston, TX

December 23, 2021

NWS Houston/Galveston, TX issued this small craft advisory at Dec 23, 2021, 2:20 PM CST. It took effect at Dec 23, 2021, 9:00 PM CST. It was in force for 45 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2021, 2:20 PM CST (20:20 UTC)
In effect from
Dec 23, 2021, 9:00 PM CST
Expired
Dec 25, 2021, 6:00 PM CST
In force
45 hr
Issued by
NWS Houston/Galveston, TX

The text

As transmitted.

206 
WHUS74 KHGX 232020
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
220 PM CST Thu Dec 23 2021

GMZ350-355-370-375-240430-
/O.NEW.KHGX.SC.Y.0095.211224T0300Z-211225T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
220 PM CST Thu Dec 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 6 AM
CST SATURDAY...

* WHAT...South winds around 20 kts with gusts up to 25 kts and 
  seas 4 to 7 ft expected.

* WHERE...Portions of Gulf of Mexico. 

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
7 follow-up statements
476 
WHUS74 KHGX 240325
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
925 PM CST Thu Dec 23 2021

GMZ350-355-241130-
/O.CAN.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/
/O.NEW.KHGX.SC.Y.0096.211224T1200Z-211225T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
925 PM CST Thu Dec 23 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM FRIDAY TO 6 AM CST
SATURDAY...

* WHAT...Seas 4 to 6 ft expected.

* WHERE...Coastal waters from Freeport to Matagorda Ship Channel 
  TX out 20 NM and Coastal waters from High Island to Freeport 
  TX out 20 NM.

* WHEN...From 6 AM Friday to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ370-375-241130-
/O.CON.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
925 PM CST Thu Dec 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots 
  and seas 4 to 7 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
710 
WHUS74 KHGX 240941
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
341 AM CST Fri Dec 24 2021

GMZ350-355-241045-
/O.CAN.KHGX.SC.Y.0096.211224T1200Z-211225T1200Z/
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
341 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

South winds should remain just below advisory criteria. That said
south winds 15 to 20 knots and 4 to 6 foot seas are expected, so
small craft should still exercise caution.

$$

GMZ370-375-242200-
/O.CON.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
341 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...South winds around 20 knots with gusts up to 25 knots and
  seas 5 to 7 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 9 PM this evening to 6 AM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
050 
WHUS74 KHGX 241513
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
913 AM CST Fri Dec 24 2021

GMZ370-375-242315-
/O.CON.KHGX.SC.Y.0095.000000T0000Z-211225T1200Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
913 AM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
SATURDAY...

* WHAT...South winds 15 to 20 knots with gusts up to 25 knots and
  seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...From 9 PM this evening to 6 AM CST Saturday and will
  likely be extended.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
838 
WHUS74 KHGX 242016
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
216 PM CST Fri Dec 24 2021

GMZ370-375-250430-
/O.EXT.KHGX.SC.Y.0095.000000T0000Z-211226T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
216 PM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST SATURDAY...

* WHAT...South winds 15 to 20 knots with gusts up to 25 knots 
  and seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
244 
WHUS74 KHGX 250403
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
1003 PM CST Fri Dec 24 2021

GMZ370-375-251215-
/O.CON.KHGX.SC.Y.0095.000000T0000Z-211226T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
1003 PM CST Fri Dec 24 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST
SATURDAY...

* WHAT...South winds 15 to 25 knots and seas 5 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico 20 to 60 NM out.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
390 
WHUS74 KHGX 251012
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
412 AM CST Sat Dec 25 2021

GMZ370-375-260000-
/O.CON.KHGX.SC.Y.0095.000000T0000Z-211226T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
412 AM CST Sat Dec 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...South winds 15 to 25 knots and seas 6 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico 20 to 60 NM out.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
344 
WHUS74 KHGX 251944
MWWHGX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Houston/Galveston TX
144 PM CST Sat Dec 25 2021

GMZ370-375-260000-
/O.CON.KHGX.SC.Y.0095.000000T0000Z-211226T0000Z/
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
144 PM CST Sat Dec 25 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...South winds 15 to 25 knots and seas 6 to 8 ft expected.

* WHERE...Portions of Gulf of Mexico 20 to 60 NM out.

* WHEN...Until 6 PM CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels,
should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 4:10 AM CST, 10 hours 10 minutes earlier.

Area forecast discussion, Dec 23, 4:10 AM CST, 10 hours 10 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
410 AM CST Thu Dec 23 2021

.SHORT TERM [Through Friday Night]...
Ongoing fcst remains basically unchanged. Upper ridge centered
near Baja will begin a slow trek eastward in the coming days -
increasing heights & warmth locally. In the low levels, the
pressure gradient will tighten and allow for some breezy southerly
winds. Low level moisture should become trapped under an inversion
and produce some intermittent cloud decks. Temps have been running
a touch above guidance suggestions so have kept that trend going
in the fcst package. 47

&&

.LONG TERM [Saturday Through Thursday]...
With a flat (nearly zonal) mid/upper level ridging holding in place
over the state, not expecting any changes with the overall pattern
for the holiday weekend. Rain chances will remain low/nil as humid-
ity/high temperatures climb to more spring like levels (just a few
days past the winter solstice no less). Record highs remain a very
distinct possibility for Christmas Day itself (and the next day or
so afterwards) for our Big 3 (CLL/ IAH/ GLS) as temperatures range
from the lower 80s (with some mid 80s readings) across much of the
CWA...to the upper 70s along the immediate coast. Lows should fall
into the mid/upper 60s overnight.

Looking further ahead, global models are continuing to hint at some
subtle changes with the mid/upper pattern as the ridge begins slow-
ly shifting east during the early and middle parts of next week. As
this occurs, the flow aloft should become more southwesterly...which
in turn could draw more embedded disturbances across the region via
the southern stream jet. And so long story short, did add some very
low POPs for the extended periods (days 5-7). 41

&&

.AVIATION [12Z TAF Issuance]...
MVFR ceilings in the CLL area may try lower into IFR territory for
a time period between 12-15z as lower clouds try to sneak in from
the west. South winds will begin to increase in the mid-late
morning hours with some 15-25kt gusts possible this afternoon.
Until we see some decent mixing, moisture trapped under a llvl
inversion may produce intermittent MVFR cigs into late
morning...followed by VFR conditions thereafter. 47

&&

.MARINE...
Southerly winds will strengthen and seas will build today/tonight...and
remain at moderate levels into early next week. Speeds may flirt with
caution criteria this afternoon...but caution/advisory flags are
a solid bet tonight in the Gulf. They'll more than likely continue
for several days. With the building seas, there will also be a
high risk of rip currents along area beaches this holiday weekend
into next week.

Slight chances of sea fog are possible this weekend into next
week as warm, moist air begins spreading over the cooler nearshore
waters. That said, forecast wind directions and speeds are not
that supportive for the prolonged dense visibilities (probably
more of a 4NM+ type haze). 47

&&

.CLIMATE...
College Station area...
- Thu (23rd): 86/1889
- Fri (24th): 83/1955
- Sat (25th): 85/1955
- Sun (26th): 82/1889
- Mon (27th): 80/1889

Houston area...
- Thu (23rd): 81/2020
- Fri (24th): 82/1955
- Sat (25th): 83/2015
- Sun (26th): 84/2016
- Mon (27th): 83/2016

Houston Hobby...
- Thu (23rd): 83/2015
- Fri (24th): 82/1948
- Sat (25th): 83/2015
- Sun (26th): 82/2016
- Mon (27th): 82/2016

Galveston area...
- Thu (23rd): 78/2015
- Fri (24th): 77/2016
- Sat (25th): 76/2016
- Sun (26th): 78/2016
- Mon (27th): 78/2016

42

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)  75  62  79  65  83 /   0   0   0   0   0
Houston (IAH)          77  63  80  66  84 /   0   0   0   0   0
Galveston (GLS)        74  67  76  69  78 /   0   0   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

Nearby

Small Craft Advisories in Texas, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.